Advertisement

Mathematische Annalen

, Volume 361, Issue 3–4, pp 943–979 | Cite as

The geometry of stable quotients in genus one

  • Yaim CooperEmail author
Article

Abstract

Stable quotients provide an alternative to stable maps for compactifying spaces of maps. When \(n \ge 2\), the space \(\overline{Q}_{g}({\mathbb {P}}^{n-1},d) = \overline{Q}_{g}(G(1,n),d)\) compactifies the space of degree \(d\) maps of smooth genus \(g\) curves to \({\mathbb {P}}^{n-1}\), while \(\overline{Q}_{g}(G(1,1),d) \simeq \overline{M}_{1, d \cdot \epsilon }/S_d\) is a quotient of a Hassett weighted pointed space. In this paper we study the coarse moduli schemes associated to the smooth proper Deligne–Mumford stacks \(\overline{Q}_{1}({\mathbb {P}}^{n-1},d)\), for all \(n \ge 1\). We show these schemes are projective, unirational, and have Picard number 2. Then we give generators for the Picard group, compute the canonical divisor, the cones of ample divisors, and in the case \(n=1\) the cones of effective divisors. We conclude that \(\overline{Q}_{1}({\mathbb {P}}^{n-1},d)\) is Fano if and only if \(n(d-1)(d+2) < 20\). Moreover, we show that \({\overline{Q}}_{1}({\mathbb {P}}^{n-1},d)\) is a Mori Fiber space for all \(n,d\), hence always minimal in the sense of the minimal model program. In the case \(n=1\), we write in addition a closed formula for the Poincaré polynomial.

Notes

Acknowledgments

The author would like to thank the following people. My advisor R. Pandharipande for patiently teaching me the techniques used in this paper. I. Coskun for the course “The birational geometry of the moduli spaces of curves” he gave at the School on Birational Geometry and Moduli Spaces June 2010 which inspired me to consider the questions about the cones of nef and effective divisors. The author would also like to thank O. Biesel, D. Chen, A. Deopurkar, M. Fedorchuck, C. Fontanari, J. Kollar, J. Li, D. Oprea, A. Patel, S. Patrikis, A. Pixton, D. Ross, V. Shende, D. Smyth, R. Vakil, M. Viscardi, M. Woolf, and A. Zinger for helpful conversations and the anonymous referee for many helpful suggestions and corrections. The author was supported by an NSF graduate fellowship.

References

  1. 1.
    Białynicki-Birula, A.: On fixed points of torus actions on projective varieties. Bulletin De L’Acadêmie Polonaise des Sciences. Série des sciences math. astr. et phys 22(11), 1097–1101 (1974)Google Scholar
  2. 2.
    Boucksom, S., Demailly, J.P., Paun, M., Peternell, T.: The pseudo-effective cone of a compact Kähler manifold and varieties of negative Kodaira dimension. J. Algebr. Geom. 22, 201–248 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Chen, D., Coskun, I., Crissman, C.: Towards Mori’s program for the moduli space of stable maps. Am. J. Math. 133, 1389–1419 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Ciocan-Fontanine, I., Kim, B.: Higher genus quasimap wall-crossing for semi-positive targets (2013). arXiv:1308.6377
  5. 5.
    Coskun, I., Harris, J., Starr, J.: The effective cone of the Kontsevich moduli space. Can. Math. Bull. 51(4), 519–534 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Coskun, I., Harris, J., Starr, J.: The ample cone of the Kontsevich moduli space. Can. J. Math. 61(1), 109–123 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Carrell, J.B., Goresky, R.M.: A decomposition theorem for the integral homology of a variety. Invent. Math. 73, 367–381 (1983)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Deligne, Pierre: Théorie de Hodge II. Publ. Math. IHES 40, 5–57 (1971)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Fontanari, C.: Towards the cohomology of moduli spaces of higher genus stable maps (2006). arXiv:math/0611754v1
  10. 10.
    Fulton, W.: Introduction to Toric Varieties. Annals of Mathematics Studies, vol. 131. Princeton University Press, Princeton (1993)Google Scholar
  11. 11.
    Getzler, E., Pandharipande, R.: The Betti numbers of \(\overline{M}_{0, n}(r, d)\). J. Algebr. Geom. 15(4), 709–732 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Hassett, B.: Moduli spaces of weighted pointed stable curves. Adv. Math. 173, 316–352 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Hu, Y., Li, J.: Genus-one stable maps, local equations, and Vakil–Zinger’s desingularization. Math. Ann. 348, 929–963 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Hori, K., et al.: Mirror Symmetry, Clay Mathematics Monographs, 1, American Mathematical Society, Providence (2003)Google Scholar
  15. 15.
    Iversen, B.: A fixed point formula for actions of tori on algebraic varieties. Invent. Math. 16, 229–236 (1972)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Janda, F.: Tautological relations in moduli spaces of weighted pointed curves (2013). arXiv:1306.6580
  17. 17.
    Marian, A., Oprea, D., Pandharipande, R.: The moduli space of stable quotients. Geom. Topology 15, 1651–1706 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    Oprea, D.: Divisors on the moduli spaces of stable maps to flag varieties and reconstruction. J. Reine Angew. Math. 586, 169–205 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  19. 19.
    Oprea, D.: Tautological classes on the moduli spaces of stable maps to \(\mathbb{P}^r\) via torus actions. Adv. Math. 207, 661–690 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Pandharipande, R.: The canonical class of \(\overline{M}_{0, n}(P^r, d)\) and enumerative geometry. Int. Math. Res. Notices 4, 173–186 (1997)CrossRefMathSciNetGoogle Scholar
  21. 21.
    Pandharipande, R.: Intersections of Q-divisors on Kontsevich’s moduli space \(\bar{M}_{0, n}(P^r, d)\) and enumerative geometry. Trans. Am. Math. Soc. 351(4), 1481–1505 (1999)CrossRefzbMATHMathSciNetGoogle Scholar
  22. 22.
    Pandharipande, R.: The kappa ring of the moduli of curves of compact type. Acta Math. 208(2), 335–388 (2009)CrossRefMathSciNetGoogle Scholar
  23. 23.
    Pandharipande, R., Pixton, A.: Relations in the tautological ring (2011). arXiv:1101.2236
  24. 24.
    Polya, G.: Kombinatorische Anzahlbestimmungen für Gruppen. Graphen und chemische Verbindungen. Acta Math. 68(1), 145–254 (1937)CrossRefMathSciNetGoogle Scholar
  25. 25.
    Popa, M.: Modern aspects of the cohomological study of varieties, Lecture notes, Ch. 6 (2011)Google Scholar
  26. 26.
    Redfield, H.: The theory of group-reduced distributions. Am. J. Math. 49(3), 433–455 (1927)CrossRefzbMATHMathSciNetGoogle Scholar
  27. 27.
    Saito, M.: Introduction to mixed Hodge modules. Astérisque 179–180, 145–162 (1989)Google Scholar
  28. 28.
    Peters, C., Steenbrink, J.: Mixed Hodge Structures. A Series of Modern Surveys in Mathematics, vol. 52. Springer, Berlin (2008)zbMATHGoogle Scholar
  29. 29.
    Toda, Y.: Moduli spaces of stable quotients and the wall-crossing phenomena. Composit. Math. 147(5), 1479–1518 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  30. 30.
    Vakil, R., Zinger, A.: A desingularization of the main component of the moduli space of genus-one stable maps into \(P^n\). Geom. Topology 12, 1–95 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  31. 31.
    Voisin, C.: Hodge Theory and Complex Algebraic Geometry, vol. I. Cambridge University Press, New York (2003)Google Scholar
  32. 32.
    Zinger, A.: A sharp compactness theorem for genus-one pseudo-holomorphic maps. Geom. Topology 13, 2427–2522 (2009)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  1. 1.Department of MathematicsPrinceton UniversityPrincetonUSA

Personalised recommendations